Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 84, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 26, 2011, 10:22 AM CDT for Jackson County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 10:22 AM CDT (15:22 UTC)
- Expired
- May 26, 2011, 10:45 AM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jackson County, MS
The radar
The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3259 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS54 KLIX 261522
SVRLIX
MSC059-261545-
/O.NEW.KLIX.SV.W.0084.110526T1522Z-110526T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1022 AM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 1045 AM CDT
* AT 1018 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF WADE TO 7 MILES NORTHWEST OF VANCLEAVE...OR
ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF LUCEDALE TO 12 MILES
NORTHEAST OF ST. MARTIN...AND MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WADE BY 1030 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3054 8840 3051 8889 3074 8864 3074 8842
3073 8841
TIME...MOT...LOC 1522Z 259DEG 48KT 3074 8855 3060 8871
$$
24/RR1 follow-up statement
848
WWUS54 KLIX 261544
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1044 AM CDT THU MAY 26 2011
MSC059-261552-
/O.EXP.KLIX.SV.W.0084.000000T0000Z-110526T1545Z/
JACKSON MS-
1044 AM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACKSON COUNTY WILL
EXPIRE AT 1045 AM CDT...
THE STRONGEST PART OF THE STORM WAS LOCATED NORTH OF JACKSON COUNTY.
THUNDERSTORM WIND GUSTS UP TO 45 MILES AN HOUR ARE POSSIBLE ACROSS
NORTH CENTRAL AND NORTHEAST JACKSON COUNTY.
LAT...LON 3054 8840 3051 8889 3074 8864 3074 8842
3073 8841
TIME...MOT...LOC 1542Z 265DEG 27KT 3074 8844 3059 8860
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:12 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, May 26, 4:12 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 AM CDT THU MAY 26 2011 .SYNOPSIS...AT 7Z SFC LOW WAS RIGHT OVER STL WITH A COLD FRONT STRETCHING SOUTH TO NEAR MEM AND THEN SW THROUGH NCNTRL LA AND INTO EAST TX. BROAD HIGH PRESSURE IS FOUND OVER SCNTRL CANADA AND JUST OFF THE ATLANTIC COAST. MAIN UPPER LVL DISTURBANCE IS MOVING THROUGH THE MID MS VALLEY AND INTO THE OH VALLEY/GRT LAKES REGION. ANOTHER BROAD UPPER LOW IS IN THE PAC NW WHILE RIDGING IS OCCURRING OVER THE CONTINENTAL DIVIDE. /CAB/ && .SHORT TERM...MAIN FCST CONCERN IS IN THE FIRST 6-12 HRS. CURRENT CONVECTION IS ACTUALLY WELL AHEAD OF THE FRONT AND MOVING ACROSS EXTREME SRN MS AND PORTIONS OF SELA. THIS HAS BEEN WEAKENING THROUGH THE MORNING FOR THE MOST PART AS IT MOVES FURTHER AWAY FROM THE MID AND UPPER LVL SUPPORT. EXPECT THIS ACTIVITY TO CONTINUE TO WEAKEN AND EVENTUALLY DISSIPATE THROUGH THE MORNING BUT MAY NOT BE THE END TO RAIN CHANCES THOUGH. AS THE FRONT APPROACHES THE REGION AROUND MIDDAY/AFTN...WE WILL HEAT UP AND BECOME MORE UNSTABLE AND THERE COULD BE JUST ENOUGH FORCING TO HELP SHRA AND TSRA REFIRE ACROSS THE NRN/NERN 3RD OF THE CWA. SOME OF THESE STORMS COULD BE STRONG WITH ISLTD SVR POSSIBLE. WE WILL HAVE INSTABILITY AND EVEN MOVE UNDER THE LFQ OF THE UPPER JET. THE BIGGEST DRAW BACK FROM SVR WILL BE MID LVL SUPPORT. H5 WINDS WILL BE ON THE WEAKER SIDE INITIALLY AND BY THE TIME WE FINALLY GET H5 WINDS OF 40 KTS OR GREATER IT WILL BE ON THE BACK SIDE OF THE TROUGH WITH THE MOISTURE PUSHING EAST OF THE AREA. WITH THAT THE AREA OF GREATEST CONCERN FROM A SVR STANDPOINT WILL BE ACROSS THE NE...MAINLY ALONG AND NE OF A LINE FROM SLIDELL TO MCCOMB. ACTIVITY SHOULD QUICKLY PUSH OFF TO THE EAST LATE THIS AFTN/EARLY THIS EVN AND BEFORE MIDNIGHT WE WILL BE BACK IN A MOSTLY DRY FCST. WE WILL MOVE UNDER NW FLOW FOR A SHORT TIME TONIGHT AND EARLY FRI BUT BY FRI NIGHT RIDGING WILL BUILD ACROSS THE WRN GULF AND TX. THE FRONT WILL STALL OVER THE CWA TODAY/TONIGHT AND QUICKLY RETURN BACK TO THE NORTH AS A WARM FRONT TOMORROW. BY SAT WE WILL BE BACK IN DEEP SRLY FLOW AND BY SAT NIGHT THE MID LVL RIDGE WILL DOMINATE THE REGION WITH THE RIDGE AXIS EXTENDING FROM THE TX COAST NE THROUGH THE SRN APPALACHIANS. THIS IS GOING TO KEEP US UNDER DRY AND RATHER WARM AND MUGGY CONDITIONS THROUGH THE WEEKEND AND INTO THE FORESEEABLE FUTURE. TEMPS WILL BE ABV NORMAL...BOTH HIGHS AND LOWS...WITH HIGHS THIS WEEKEND BACK IN THE LOWER 90S ACROSS MUCH OF THE AREA. .LONG TERM...THE MEDIUM RANGE MDLS START TO HAVE CONTINUITY ISSUES BY LATE MON. THE ECMWF CONTINUES TO BUILD THE RIDGE AND PUSH IT NORTH WITH AN UPPER LOW UNDERCUTTING IT AND RETROGRADING ACROSS THE GULF. THE GFS ON THE OTHER HAND KEEPS THE RIDGE A LITTLE FURTHER SOUTH WITH A WEAKER UPPER LOW RETROGRADING MUCH SLOWER ACROSS THE BAHAMAS AND THEN OVER CUBA LATE IN THE WORK WEEK. ONE GOOD THING IS THAT NO MATTER WHICH ONE WE GO WITH THE SENSIBLE WEATHER REALLY DOESNT CHANGE MUCH BUT WITH THAT SAID IF THE ECMWF IS RIGHT THERE WILL BE SLIGHTLY BETTER RAIN CHANCES NEXT WEEK. WILL STICK CLOSELY TO THE PREVIOUS FCST UNTIL THE MDLS HAVE BETTER CONTINUITY AND CONSISTENCY. SAFE TO SAY CONFIDENCE IS LOW IN THE EVOLUTION OF THE UPPER PATTERN HOWEVER WE ARE LIKELY TO REMAIN MOSTLY DRY AND ONE THE WARMER SIDE OF THINGS. MON THROUGH WED...MID LVL RIDGE WILL CONTINUE TO BUILD ACROSS THE SERN CONUS AND KEEP THE AREA DRY AND HOT. WE ARE MIXING ABV H925 WITH REGULARITY SO WE WILL LOOK MORE AT THE H85 TEMPS WHICH LOOK TO BE AROUND 17-18C MUCH OF NEXT WEEK AND THIS SHOULD CONTINUE TO LEAD TO HIGHS NEAR 90. AT THE SFC HIGH PRESSURE OVER THE ERN CONUS WILL KEEP THE AREA IN WEAK TO MODERATE SRLY TO SERLY FLOW WHICH WILL IN TURN KEEP THE LL MOISTURE UP LEADING TO MUGGY CONDITIONS WITH WARM MORNING LOWS. /CAB/ && .AVIATION... LOW CIGS WILL DEVELOP/PERSIST AT MOST TERMINALS THROUGH THE EARLY MORNING HOURS ALONG WITH A FEW SH/TS. SITES TO THE EAST MAY SEE A FEW TS TODAY AS A FRONT STALLS ALONG THE GULF COAST. SHOULD SEE MOSTLY VFR CONDITIONS TODAY. CURRENT THINKING IS CEILINGS SHOULD STAY AWAY TONIGHT SO WILL KEEP SCT050 IN FOR EACH SITE AND BRING SOME TEMPO GROUPS FOR LOWER CEILINGS THAT SHOULD NOT BE PREVAILING. /TE/ && .MARINE... PERSISTENT SOUTH TO SOUTHEASTERLY WINDS IN THE 10 TO 15 KT RANGE ARE EXPECTED OVER THE NEXT FEW DAYS. A FRONT WILL STALL ON LAND BEFORE MOVING BACK TO THE NORTH FRIDAY KEEPING SOUTHERLY WINDS THROUGH NEXT WEEK. SOME EASING OF WIND SPEEDS LOOKS TO OCCUR OVER THE WEEKEND. WE SHOULD SEE A TRANSFER INTO A MORE EASTERLY REGIME NEXT WEEK. THIS WILL HELP BRING DEEPER MOISTURE TO THE NORTHERN GULF BY THE END OF THE WEEK AS AN EASTERLY WAVE MOVES THROUGH THE GULF. THIS MAY BE ENOUGH TO ERODE THE PERSISTENT CAPPING WE HAVE HAD FOR SO LONG GIVING RISE TO THE FIRST CROP OF NOCTURNAL MARINE TS CELLS. THE CARIBBEAN MAY BE WATCHED BY LATE NEXT WEEK BUT THE GULF COAST WILL SEE AN EXPANSIVE HIGH AMPLITUDE CONTINENTAL RIDGE MOVE INTO THE DEEP SOUTH AND SET UP SHOP BY LATE NEXT WEEK. THIS WOULD NOT ALLOW ANY TROPICAL TYPE SYSTEMS TO MOVE OUR WAY BUT EASTERLY WAVES WOULD STILL BE CAPABLE OF SUBDUCTING THE SOUTHERN PERIPHERY. /TE/ && .PRELIMINARY POINT TEMPS/POPS... MCB 86 58 88 64 / 30 10 0 0 BTR 88 62 90 68 / 30 10 0 0 ASD 88 63 87 67 / 40 20 0 0 MSY 88 68 87 70 / 30 10 0 0 GPT 87 64 85 68 / 30 20 0 0 PQL 87 65 86 64 / 30 20 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && SHORT/LONG TERM: CAB AVIATION/MARINE: TE
Hazardous weather outlook, May 26, 5:42 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 542 AM CDT THU MAY 26 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-271045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 542 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS POSSIBLE ACROSS MOSTLY COASTAL MISSISSIPPI BUT WE CAN NOT RULE OUT STRONG TO ISOLATED SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM SLIDELL TO MCCOMB AROUND MIDDAY AND THROUGH THIS AFTERNOON. MAIN CONCERNS WILL BE STRONG TO DAMAGING WINDS AND LARGE HAIL BUT A TORNADO CAN NOT BE RULED OUT. AS A COLD FRONT MOVES INTO THE OUTLOOK AREA TODAY...SHOWERS AND THUNDERSTORMS COULD RE-FIRE ALONG THE FRONT. WARM...MOIST...AND UNSTABLE CONDITIONS AHEAD OF THE FRONT COULD PROVIDE ENOUGH INGREDIENT FOR THUNDERSTORMS TO REDEVELOP AND BECOME SEVERE LATER TODAY. BY THIS LATE EVENING ALL SHOWER AND THUNDERSTORM ACTIVITY WILL COME TO AN END. FLOOD WARNINGS ARE IN EFFECT FOR THE MISSISSIPPI RIVER...AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH THURSDAY...JUNE 2ND.
In the hours before
Special weather statement, May 26, 10:10 AM CDT, 12 minutes before
MSZ081-082-261615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1010 AM CDT THU MAY 26 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 16 MILES SOUTHEAST OF WIGGINS...OR ABOUT 19 MILES NORTHWEST OF VANCLEAVE...MOVING EAST AT 45 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...VANCLEAVE AND WADE THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, May 26, 10:18 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1018 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FUNNEL CLOUD 8 N BILOXI 30.53N 88.93W
05/26/2011 HARRISON MS LAW ENFORCEMENT
A FUNNEL CLOUD WAS SPOTTED NORTH OF I-10 ON CEDAR LAKE
ROAD...HARRISON COUNTY.
&&
JSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:35 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 55 min |
| May 26, 11:45 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 49 min |
| May 26, 11:57 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 33 min |
| May 26, 12:00 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 30 min |
| May 26, 12:10 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 56 min |
| May 26, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 25 min |
| May 26, 1:42 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 48 min |
| May 26, 2:22 PM CDT | Tornado Warning | LIX | Jackson | 23 min |
| May 26, 2:45 PM CDT | Tornado Warning | LIX | Jackson | 30 min |
| May 26, 3:10 PM CDT | Tornado Warning | LIX | Jackson | 34 min |
| May 26, 3:27 PM CDT | Areal Flood Advisory | LIX | Jackson | 108 min |
| May 26, 3:34 PM CDT | Areal Flood Advisory | LIX | Jackson | 116 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 58 min |
| May 26, 4:18 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 57 min |
| May 26, 4:59 PM CDT | Tornado Warning | LIX | Pearl River | 15 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.